Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 30, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 6, 2006, 5:06 AM EDT for 4 counties in Florida. It took effect at Apr 6, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 5:06 AM EDT (09:06 UTC)
- In effect from
- Apr 6, 2006, 12:00 PM EDT
- Expired
- Apr 6, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2505 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 060906 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 506 AM EDT THU APR 6 2006 FLZ063-066-070-062300- /O.UPG.KMFL.FW.A.0020.060406T1700Z-060406T2300Z/ /O.NEW.KMFL.FW.W.0030.060406T1600Z-060406T2300Z/ GLADES-HENDRY-EASTERN COLLIER- 506 AM EDT THU APR 6 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES ARE FORECAST TO TUMBLE TO BETWEEN 20 TO 30 PERCENT THIS AFTERNOON FOR LONG DURATION. THUS...A RED FLAG WARNING IS IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-069-071-073-075-062300- /O.NEW.KMFL.FW.W.0030.060406T1600Z-060406T2300Z/ PALM BEACH WESTERN-WESTERN COLLIER-WESTERN BROWARD-WESTERN DADE- MAINLAND MONROE- 506 AM EDT THU APR 6 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR WESTERN PALM BEACH...WESTERN BROWARD...WESTERN MIAMI- DADE...MAINLAND MONROE...AND WESTERN COLLIER COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES ARE FORECAST TO FALL UNDER 35 PERCENT FOR LONG DURATION ACROSS THE AREA THIS AFTERNOON. THUS...A RED FLAG WARNING IS IN EFFECT. THE ONLY EXCEPTION WILL BE ALONG THE IMMEDIATE GULF COAST...WHERE AN AFTERNOON SEA BREEZE WILL ACT TO MODERATE THE RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 062015 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 415 PM EDT THU APR 6 2006 FLZ063-067-069-071-062115- /O.CAN.KMFL.FW.W.0030.000000T0000Z-060406T2300Z/ GLADES-PALM BEACH WESTERN-WESTERN COLLIER-WESTERN BROWARD- 415 PM EDT THU APR 6 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES ARE NOT EXPECTED TO REACH CRITICAL VALUES FOR THE REMAINDER OF THE AFTERNOON. $$ FLZ066-070-073-075-062300- /O.CON.KMFL.FW.W.0030.000000T0000Z-060406T2300Z/ HENDRY-EASTERN COLLIER-WESTERN DADE-MAINLAND MONROE- 415 PM EDT THU APR 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN UNDER 35 PERCENT FOR THE REMAINDER OF THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:45 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 6, 2:45 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 245 AM EDT THU APR 6 2006 .DISCUSSION...RIDGE OF HIGH PRES CURRENTLY CENTERED OVER THE E GULF OF MEX WILL MOVE ACROSS FLA INTO THE ATLC TODAY WITH A RIDGE EXTENDING W ACROSS THE FLA PENINSULA BY THIS AFTERNOON. SURFACE WINDS WILL SHIFT FROM NW TO E THROUGH THE DAY. RIDGE WILL SLIDE SE SAT AS ANOTHER COLD FRONT MOVES INTO EXTREME N FLA SAT MORN WITH THE LATTER STALLING OVER CENTRAL FLA SUN THROUGH TUE. APPEARS FRONT DISSIPATES TUE BUT LOW LEVEL WIND CIRCULATION ABOUT THE HIGH BEHIND THE FORMER STALLED FRONT WILL BE E/SE AND AMPLE MOISTURE WILL STILL ADVECT OVER S FLA TO POSSIBLY GENERATE SOME SHOWERS OVER S FLA AS WELL INTO WED. LATEST MEX GUIDANCE REALLY JUMPS POPS MON/TUE FROM PREVIOUS RUNS. WILL GO WITH A STATUS QUO WITH THIS RUN SINCE THIS IS A DRASTIC JUMP FROM THE PAST COUPLE OF DAYS (A LITTLE FURTHER EXPLANATION IN MARINE DISCUSSION BELOW). TEMPS TODAY IMMEDIATE E COAST LITTLE COOLER AS THE E FLOW DEVELOPS. BUT INTERIOR AND W SIMILAR AS HOT WED. ALL AREAS STILL ABOVE NORMS. WITH RIDGE MOVING SE FRI A SW FLOW DEVELOPS TOASTING THE INTERIOR AND MOST OF E (SANS SEA BREEZE IMMEDIATE E COAST) FRI AND SAT. INCREASING CLOUDS AND CHANCES OF PRECIP MITIGATE TEMPS A BIT SUN THROUGH WED. && .MARINE...WINDS VEERING THROUGH THE DAY TODAY BECOMING SE/S ALL ZONES FRI AND SAT...BECOMING MORE SW SUN AS FRONT NEARS. LATEST LONG RUN MODELS HINT AT A WAVE MOVING THROUGH S FLA MON...DISCOMBOBULATING THE WINDS FROM CURRENT TREND. WILL GO WITH IDEA OF HIGH PRES SHIFT -ING WINDS TO NE/E AS FRONT DISSIPATES MON. SPEEDS AT PRESENT GENERALLY LESS THAN 15 KNOTS THROUGH THE WEEKEND PERIOD THEN IN -CREASING SOME MON. EXPECT NO HIGHLIGHTS WITH WIND OR SEAS AT THIS TIME. THE IDEA OF A WAVE MOVING THROUGH EARLY NEXT WEEK IS THE FIRST HINT AT THIS PHENOMENA. PRES GRADIENT WOULD INCREASE OVERALL IF THIS OCCURS AND WIND SPEEDS COULD INCREASE QUITE A BIT EARLY NEXT WEEK. && .FIRE WEATHER...SAVE FOR THE IMMEDIATE COASTAL AREAS WHERE SEA BREEZES WILL UP LOW LEVEL MOISTURE...DRY AIR ALOFT WILL MIX DOWNWARD TODAY AND RELATIVE HUMIDITIES SHOULD PLUNGE BELOW 35% FOR 4 OF MORE HOURS IN THE INTERIOR OF S FLA TODAY. THE INTERIOR OF THE EAST COAST METRO ZONES MAY SEE 2 TO 3 HOURS BELOW 35% BUT THE AFORE-MENTIONED SEA BREEZE SHOULD KEEP CRITERIA FROM BEING REACHED. COLLIER COUNTY AND MAINLAND MONROE COASTAL AREAS WILL ALSO HAVE A SEA BREEZE BUT INTERIOR AREAS WILL HAVE CRITERIA MET. AT THE PRESENT TIME...FRIDAY LOOKS LIKE 2 TO 3 HOURS OF RH NEAR 35% COULD BE MET INTERIOR AREAS BUT WILL ISSUE NO WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 83 66 85 70 / 5 5 5 5 FORT LAUDERDALE 84 71 85 72 / 5 5 5 5 MIAMI 85 70 87 72 / 5 5 5 5 NAPLES 81 65 84 70 / 5 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING GLADES...HENDRY...COLLIER...WESTERN PALM BEACH...WESTERN BROWARD...MAINLAND MONROE AND WESTERN MIAMI-DADE COUNTIES 12 PM TO 7 PM TODAY. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 5, 6:01 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 601 PM EDT WED APR 5 2006 FLZ063-066>075-062215- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 601 PM EDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.